Please login (Members) to view content or
(Nonmembers) this article.
0
No votes yet
Safety

Torsade de Pointes, Prolonged QT Intervals, and Patients With Cancer

Lisa Hartkopf Smith
CJON 2012, 16(2), 125-128 DOI: 10.1188/12.CJON.125-128

Many kinase inhibitors, chemotherapeutic agents, antiemetics, antibiotics, and antifungal agents can prolong QT intervals, placing the patient as risk for the life-threatening ventricular arrhythmia Torsade de pointes (Tdp). In addition, common electrolyte imbalances experienced by many patients with cancer compound the risk. Because numerous medications used in oncology and common electrolyte imbalances in patients with cancer increase the risk for Tdp, oncology nurses must be informed about this life-threatening arrhythmia.

Members Only

Access to this article is restricted. Please login to view the full article.

Not a current ONS Member or journal subscriber?
Join/Renew Membership or